Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Alternate Over The Counter Medication For Effexor

I am on Effexor for anti anxiety and someone recommended Wellbutrin since I have the side effect of not being able to climax but I do not want to gain weight which I have with every other antidepressant I ve been on and I would like to be able to have an orgasm- based on side effects - which is less likely for me to gain weight and have an orgasm between the two?
Tue, 13 Jun 2017
Report Abuse
Dentist, Periodontics 's  Response
Hello,

Effexor has some sexual side effects like delayed orgasm. Some patients who are started on this medicine complain of this side effect. There are other antidepressant alternative to overcome this side effect like Bupropion (Wellbutrin) and Mirtazapine. So, in your case Wellbutrin can help you in both sexual side effect and depression. But have to continue the medicine for at least 1 year. So you can consult your psychiatrist and ask for this medication.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nisha Agrawal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Suggest Alternate Over The Counter Medication For Effexor

Hello, Effexor has some sexual side effects like delayed orgasm. Some patients who are started on this medicine complain of this side effect. There are other antidepressant alternative to overcome this side effect like Bupropion (Wellbutrin) and Mirtazapine. So, in your case Wellbutrin can help you in both sexual side effect and depression. But have to continue the medicine for at least 1 year. So you can consult your psychiatrist and ask for this medication. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Nisha Agrawal